| Model Number |
EM100-A |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Report confirmed.The device was tested and the max temperature was measured to be 215°f.The likely cause was identified as worn bearings, retainer rings and o-rings.It was also noted that the device has low power, the collet closure was broken and the laser markings were faded.The device user manual warnings section includes instructions that heavy side loads and/or long operating times may cause the device to overheat.If the device overheats, discontinue use and rest the device by using it intermittently, or wrap the device in a moist sterile towel.Use of an overheated device may cause injury to the patient or operator.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Repair request initiated for device with the report of overheating.No patient impact reported.Repair request escalated to a product event based on reason for return and customer indication that this is a complaint.On follow-up, it was confirmed with the health care professional that there was no patient or staff impact.